Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 251, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 5, 2009, 1:15 AM CDT for 4 counties in Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2009, 1:15 AM CDT (06:15 UTC)
- Expired
- Jul 5, 2009, 1:45 AM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Lawrence County, TN, Lewis County, TN, Perry County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 134 km from the middle of the area, began a volume at 06:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 11:39 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 4, 11:39 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1139 PM CDT SAT JUL 4 2009 .MESOSCALE UPDATE... LOOKS LIKE STORMS ARE BEGINNING TO TRAIN DOWN ACROSS BENTON INTO SOUTHERN HUMPHREYS AND HAVE NOW WORKED DOWN INTO PERRY COUNTY. CLOUD TOPS HAVE BECOME COLDER ACROSS PARTS OF WEST TENNESSEE ADJACENT TO BENTON COUNTY. RUC HAS SHORT WAVE WORKING ACROSS MIDDLE TN IN THE OVERNIGHT HOURS. HAVE ADVISORIES ON-GOING FOR BENTON AND HUMPREYS COUNTIES AND MAY NEED TO ISSUE FOR PERRY BUT WILL HOLD OFF AT THIS TIME SINCE STORMS ARE JUST NOW GETTING INTO PERRY. EXPECT STORMS WILL TRY AND TRAIN ACROSS THESE COUNTIES FOR THE NEXT SEVERAL HOURS. LOOKS LIKE THE BULK OF THE COMPLEX COMING OUT OF WEST TENNESSEE WILL SLIDE MORE SOUTHEASTWARD INTO WESTERN AND SOUTHWEST MIDDLE TENNESSEE AS WE GO THROUGH THE OVERNIGHT HOURS. PRECIP EFFICIENCY OFF 00Z GFS IS REAL HIGH IN WESTERN MIDDLE TN AT 06Z BUT BY 12Z HAS MOVED DOWN ALONG MISSISSIPPI AND ALABAMA BORDER AND OVER ALONG PLATEAU. IF THIS IS CORRECT NORTHERN MIDDLE TN NORTH OF I40 WOULD ESCAPE THE HEAVIER RAINFALL OVERNIGHT. THIS SEEMS TO BE THE CURRENT TREND ANYWAY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD
Hazardous weather outlook, Jul 4, 5:23 AM CDT, 19 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 523 AM CDT SAT JUL 4 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-051030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 523 AM CDT SAT JUL 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH THE MID STATE THIS EVENING...AND SWING THROUGH THE AREA TONIGHT AND SUNDAY. THUNDERSTORMS WILL BECOME LIKELY...AND A FEW MAY BECOME SEVERE...WITH DAMAGING WINDS AND HAIL. HEAVY RAINFALL WILL ALSO OCCUR...WITH AVERAGE RAIN AMOUNTS BETWEEN ONE AND ONE AND A HALF INCHES. LOCALIZED FLOOD PROBLEMS MAY DEVELOP DURING THUNDERSTORM DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL CONTINUE TO PRODUCE LOCALLY HEAVY RAINFALL ON SUNDAY...AND A FEW STORMS COULD BECOME SEVERE...ESPECIALLY ACROSS THE SOUTHEASTERN HALF OF THE MID STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. 19
In the hours before
Special weather statement, Jul 4, 7:32 PM CDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 732 PM CDT SAT JUL 4 2009 TNZ006>008-026-050145- MONTGOMERY-ROBERTSON-SUMNER-CHEATHAM- INCLUDING THE CITIES OF...CLARKSVILLE...SPRINGFIELD...GALLATIN... ASHLAND CITY...KINGSTON SPRINGS 732 PM CDT SAT JUL 4 2009 ...TORNADO WARNINGS REMAIN IN EFFECT FOR MONTGOMERY...WESTERN ROBERTSON... NORTHERN CHEATHAM...UNTIL 800 PM CDT... A CLASSIC BOW ECHO IS MOVING THROUGH EASTERN MONTGOMERY COUNTY AT THIS TIME AND WILL MOVE INTO WESTERN ROBERTSON COUNTY BY 745 PM CDT...AND WILL CLIP THE NORTHERN THIRD OF CHEATHAM COUNTY AS IT PASSES. WINDS UPWARDS OF 80 MPH CAN BE EXPECTED ALONG WITH TORNADOES AND LARGE HAIL. HIGH WINDS AND TORNADOES WERE REPORTED IN MONTGOMERY COUNTY AFTER 700 PM CDT WITH THIS STORM SYSTEM. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING FOR CENTRAL TENNESSEE. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. BOYD
Special weather statement, Jul 4, 10:29 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1029 PM CDT SAT JUL 4 2009 TNZ022>024-050430- BENTON-HOUSTON-HUMPHREYS- INCLUDING THE CITIES OF...CAMDEN...ERIN...WAVERLY 1029 PM CDT SAT JUL 4 2009 ...MORE RAIN MOVING INTO BENTON AND HUMPREYS COUNTIES... THUNDERSTORMS HAVE MOVED ACROSS BENTON COUNTY AND ARE NOW CROSSING THE TENNESSEE RIVER INTO HUMPREYS COUNTY. RAINFALL RATES WILL EXCEED 2 INCHES PER HOUR ALONG HIGHWAY 70 THROUGH 1130 PM CDT. THIS WILL CAUSE WATER TO POND ON ROADWAYS AND COULD LEAD TO SMALL STREAMS RUNNING FULL. MOTORISTS ARE URGED NOT TO DRIVE WHERE WATER COVERS THE ROAD. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:21 PM CDT | Tornado Warning | OHX | Cheatham, Montgomery, Robertson | 39 min |
| Jul 4, 7:53 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 37 min |
| Jul 4, 9:31 PM CDT | Areal Flood Advisory | OHX | Davidson | 3 hr |
| Jul 4, 11:03 PM CDT | Areal Flood Advisory | OHX | Benton, Humphreys | 3 hr |
| Jul 5, 1:05 AM CDT | Flash Flood Warning | OHX | Hickman, Lewis, Perry | 115 min |
| Jul 5, 3:19 AM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Wayne | 3 hr |
| Jul 5, 4:07 AM CDT | Flash Flood Warning | OHX | Hickman, Lewis, Perry, Wayne | 83 min |
| Jul 5, 4:20 AM CDT | Flash Flood Warning | OHX | Lawrence | 85 min |
| Jul 5, 4:53 AM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Lewis, Marshall, Maury | 3 hr |
| Jul 5, 3:10 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 35 min |
| Jul 5, 3:39 PM CDT | Areal Flood Advisory | OHX | Lewis, Perry, Wayne | 3 hr |
| Jul 5, 4:14 PM CDT | Flash Flood Warning | OHX | Wayne | 91 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.